Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 3, NWS Corpus Christi, TX

April 16, 2015Calhoun County, Refugio County, Victoria County, Texas

NWS Corpus Christi, TX issued this tornado warning at Apr 16, 2015, 3:14 PM CDT for Calhoun County, Refugio County, Victoria County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2015, 3:14 PM CDT (20:14 UTC)
Expired
Apr 16, 2015, 3:45 PM CDT
In force
31 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Calhoun County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 3:29 PM CDTTORNADO5 W Austwell, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 2:22 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1748 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WFUS54 KCRP 162014
TORCRP
TXC057-391-469-162045-
/O.NEW.KCRP.TO.W.0003.150416T2014Z-150416T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
314 PM CDT THU APR 16 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL VICTORIA COUNTY IN SOUTH CENTRAL TEXAS...
  WEST CENTRAL CALHOUN COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHEASTERN REFUGIO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 345 PM CDT
    
* AT 312 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8
  MILES NORTHEAST OF QUINTANA...OR 10 MILES SOUTH OF MCFADDIN...AND
  MOVING NORTHEAST AT 20 MPH.

THIS STORM HAS HAD A HISTORY OF BRIEF TORNADO TOUCHDOWN BY LAW 
ENFORCEMENT.

IN ADDITION...HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 
MPH WILL BE POSSIBLE WITH THIS STORM. 

* LOCATIONS IMPACTED INCLUDE...
  SEADRIFT...MCFADDIN...LONG MOTT...TIVOLI...BLOOMINGTON...GREEN LAKE
  AND AUSTWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 2840 9671 2841 9675 2843 9675 2846 9680
      2843 9676 2841 9676 2843 9684 2837 9682
      2832 9703 2845 9714 2866 9689 2841 9669
TIME...MOT...LOC 2012Z 240DEG 19KT 2841 9702 

$$

TE
1 follow-up statement
767 
WWUS54 KCRP 162025
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
325 PM CDT THU APR 16 2015

TXC057-391-469-162045-
/O.CON.KCRP.TO.W.0003.000000T0000Z-150416T2045Z/
VICTORIA TX-CALHOUN TX-REFUGIO TX-
325 PM CDT THU APR 16 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR SOUTH
CENTRAL VICTORIA...WEST CENTRAL CALHOUN AND NORTHEASTERN REFUGIO
COUNTIES...
    
AT 323 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7 MILES WEST
OF TIVOLI...OR 9 MILES SOUTH OF MCFADDIN...MOVING NORTHEAST AT 20
MPH.

THIS STORM HAS HAD A HISTORY OF BRIEF TORNADO TOUCHDOWN BY LAW 
ENFORCEMENT.

IN ADDITION...HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 
MPH WILL BE POSSIBLE WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE... MCFADDIN...LONG 
MOTT...TIVOLI...BLOOMINGTON...GREEN LAKE AND AUSTWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR NEAREST LAW ENFORECEMENT AGENCY WHO
WILL RELAY YOUR REPORT. THIS ACT MAY SAVE THE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.

&&

LAT...LON 2840 9671 2841 9675 2843 9675 2846 9680
      2843 9676 2841 9676 2843 9684 2837 9682
      2832 9703 2845 9714 2866 9689 2841 9669
TIME...MOT...LOC 2023Z 227DEG 16KT 2842 9700 

$$

TE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 16, 2:49 PM CDT, 25 minutes earlier.

Area forecast discussion, Apr 16, 2:49 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
249 PM CDT THU APR 16 2015

.DISCUSSION...UPDATED THE GRIDS FOR SVR TSM WATCH 60 FOR NERN
PORTIONS OF THE CWA. SUPERCELL CONTINUES TO TRACK ACROSS REFUGIO
COUNTY WITH ALREADY REPORTS OF A TORNADO TOUCHDOWN AND QUARTER
SIZE HAIL. LAPS INDICATES CAPES OF 2400-3600 J/KG ACROSS THE
COASTAL BEND. BULK SHEAR VALUES ARE CURRENTLY 40-45 KT WITH A
SLIGHT STRENGTHENING EXPECTED THROUGH THE REMAINDER OF THE AFTN.
EXPECT THE SVR THREAT TO CONTINUE FOR A FEW MORE HOURS AND THEN IT
SHOULD WANE AS THE FORCING SHIFTS NORTH OF THE CWA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    80  71  80  68  80  /  50  30  60  50  50
VICTORIA          79  68  80  66  79  /  60  40  70  60  50
LAREDO            86  70  84  66  87  /  40  30  50  40  30
ALICE             82  70  82  67  83  /  50  30  60  50  40
ROCKPORT          77  72  77  68  76  /  50  40  60  50  50
COTULLA           82  68  80  64  85  /  40  40  60  30  30
KINGSVILLE        82  71  82  68  82  /  50  30  50  50  40
NAVY CORPUS       78  72  78  69  76  /  50  30  50  50  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB/80...SHORT TERM
Hazardous weather outlook, Apr 16, 5:37 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
537 AM CDT THU APR 16 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-171045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
537 AM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAJOR THREATS ALONG WITH FLASH
FLOODING. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS FRIDAY AND A
SLIGHT RISK IN NORTHERN COUNTIES SATURDAY. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT
BE RULED OUT.

IN ADDITION...FLASH FLOODING COULD BECOME A THREAT WITH ANY HEAVY
AND PERSISTENT RAINFALL.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS...SPOTTER ACTIVATION
MAY BE NEEDED THURSDAY THROUGH SATURDAY.

PZ/TB

In the hours before

Special weather statement, Apr 16, 1:57 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
157 PM CDT THU APR 16 2015

TXZ234-161930-
VICTORIA-
157 PM CDT THU APR 16 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL VICTORIA COUNTY...

AT 156 PM CDT...A STRONG THUNDERSTORM WAS OVER VICTORIA...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VICTORIA...GUADALUPE...VICTORIA DETAR HOSPITAL NORTH...SALEM...
DACOSTA...INEZ...NURSERY...VICTORIA MALL...WOOD HI...VICTORIA
REGIONAL AIRPORT...DOWNTOWN VICTORIA...VICTORIA RIVERSIDE PARK...
TELFERNER...VICTORIA COLONY CREEK COUNTRY CLUB...VICTORIA COLLEGE AND
SAXET LAKES.

LAT...LON 2906 9694 2902 9683 2897 9681 2896 9681
      2892 9679 2892 9678 2889 9675 2869 9686
      2883 9717 2908 9700
TIME...MOT...LOC 1856Z 210DEG 23KT 2882 9700

MB
Local storm report, Apr 16, 2:16 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
216 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             GOLIAD                  28.67N 97.39W
04/16/2015  1.00 INCH        GOLIAD             TX   LAW ENFORCEMENT

            HAIL AS LARGE AS QUARTERS REPORTED BY GOLIAD SHERIFF
            OFFICE.

&&

LKEYS
Local storm report, Apr 16, 2:22 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
222 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     FUNNEL CLOUD     4 NW WOODSBORO          28.28N 97.37W
04/16/2015                   REFUGIO            TX   TRAINED SPOTTER

            FUNNEL CLOUD LOW TO THE GROUND.

&&

LKEYS
Local storm report, Apr 16, 2:26 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
226 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TORNADO          3 W REFUGIO             28.31N 97.32W
04/16/2015                   REFUGIO            TX   TRAINED SPOTTER

            BRIEF ROPE TORNADO TOUCHDOWN FOR 30 SECONDS.

&&

LKEYS
Local storm report, Apr 16, 3:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
304 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TORNADO          8 E REFUGIO             28.31N 97.14W
04/16/2015                   REFUGIO            TX   PUBLIC

            BRIEF RAIN WRAPPED TORNADO TOUCHDOWN. SHED IN BACKYARD
            DAMAGED...TWO TREES DOWN.

&&

LKEYS
Special weather statement, Apr 16, 3:05 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
305 PM CDT THU APR 16 2015

TXZ234-162030-
VICTORIA-
305 PM CDT THU APR 16 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN VICTORIA
COUNTY...

AT 305 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER SALEM...OR
10 MILES NORTHEAST OF VICTORIA...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VICTORIA...SALEM...FORDTRAN...TELFERNER...NURSERY...VICTORIA MALL AND
VICTORIA REGIONAL AIRPORT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2906 9694 2902 9683 2897 9681 2896 9681
      2892 9679 2881 9687 2890 9713 2899 9713
      2910 9698
TIME...MOT...LOC 2005Z 211DEG 37KT 2896 9690

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:45 PM CDTSpecial Weather StatementCRPRefugio30 min
Apr 16, 1:12 PM CDTSpecial Weather StatementCRPGoliad33 min
Apr 16, 1:14 PM CDTSpecial Weather StatementCRPBee31 min
Apr 16, 1:16 PM CDTSpecial Weather StatementCRPBee29 min
Apr 16, 1:25 PM CDTSevere Thunderstorm WarningCRPGoliad23 min
Apr 16, 1:47 PM CDTSpecial Weather StatementCRPRefugio28 min
Apr 16, 1:57 PM CDTSpecial Weather StatementCRPVictoria33 min
Apr 16, 2:00 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Refugio45 min
Apr 16, 2:13 PM CDTTornado WarningCRPRefugio32 min
Apr 16, 2:43 PM CDTTornado WarningCRPAransas, Refugio32 min
Apr 16, 3:05 PM CDTSpecial Weather StatementCRPVictoria25 min
Apr 16, 3:06 PM CDTFlash Flood WarningCRPRefugio114 min
Apr 16, 3:40 PM CDTTornado WarningCRPCalhoun, Refugio35 min
Apr 16, 3:45 PM CDTSpecial Marine WarningCRP45 min
Apr 16, 4:12 PM CDTSevere Thunderstorm WarningCRPCalhoun, Victoria48 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.